Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Sioux Falls, SD

April 19, 2000Rock County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 19, 2000, 3:28 AM CDT for Rock County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2000, 3:28 AM CDT (08:28 UTC)
Expired
Apr 19, 2000, 4:00 AM CDT
In force
32 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Rock County, MN

The radar

The Sioux Falls radar (KFSD), 40 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2000-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2000-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2008 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS53 KFSD 190828
SVRFSD
MNC133-190900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 AM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 400 AM CDT

* AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LUVERNE...MOVING NORTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUVERNE AROUND 335 AM CDT
  HARDWICK AROUND 345 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SIOUX FALLS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 8:50 PM CDT, 6 hours 38 minutes earlier.

Area forecast discussion, Apr 18, 8:50 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CDT TUE APR 18 2000

DID AN EARLY UPDATE ON ZNS FOR CLDY KIES OVR MOST AREAS ALRDY THIS
EVE. ALSO SPC HAS LWRD THE SVR TSTMS THREAT OVR NE TO SLGT BUT THEN
PUSHD IT N IN EXTRM S SRN SD AND MORE OF NW IA. SOME SCTD SHWRS OVR
SE SD...SW MN AND NW IA NOW BUT LOOKS LIKE TSTMS HAVE DSPTD FOR NOW.
THINK MAIN THREAT OF TSTMS WILL NOW WAIT UNTIL AFT MIDNGT AS
ACTTIVITY MOVES IN FM WRN NE.  THEN IF ANY THIS SVR WOULD BE IN  SE
SD INTO NW IA NEAR MO RVR AS JET KICKS UP. DID PUT MNTN OF SVR BACK
FAR TO W IN EXTRM SRN ZNS. REST OF EARLY FCST LOOKG OK.

.FSD...NONE

WB

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:55 AM CDTSevere Thunderstorm WarningFSDNobles35 min
Apr 19, 5:18 AM CDTSevere Thunderstorm WarningFSDRock27 min
Apr 19, 5:23 AM CDTSevere Thunderstorm WarningFSDCottonwood37 min
Apr 19, 5:28 AM CDTSevere Thunderstorm WarningFSDNobles47 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.